What Could be the Cause of Bad Headaches After Cataract Surgery?

September 2, 2010

I am a 53 year female and just over a week ago I under went cataract surgery on my right eye.  I have developed extremely bad headaches behind my eye and reaching out to my temple.  It doesn’t seem to go away with normal pain medicine.  Could this be caused from some problem with the new lens?  Will this in course go away as the eye heals and gets used to the focus and light?  These don’t seem to be normal headaches – more like migraines although I have never had those before.

 

 



Comments

Jump down to form below to submit your own comments

43 Responses to “What Could be the Cause of Bad Headaches After Cataract Surgery?”

  • Baerbel Fehlhaber

    Have the same problem since cataract surgery 3 weeks post. Could it be caused by the 3 different eye drops which one of these is a steroid?

  • Belinda Daring

    My husband had cataract surgery 8/2011. All went well until he encountered a problem with blurred vision in 9/11. (approx. 5 wks post surg.) Called the Dr. (over Labor Day weekend) Nurse said she would notify Dr. on his return. Take eye drops for dry eye (systane ultra). Went to store bought them that day and did not hear back from Dr. Had a scheduled appt. with him the following wk. so presumed he considered her instructions sufficient. When he saw Dr. he was told there were some little white cells in his eye. He was instructed to put antibiotic drops and antiinflammatory drops in his eye. Eye and headaches were constant during this time. He followed the instructions with check ups with the DR. This went on until 2/12 when the drops were finally stopped. There was concern because one of the drops was a steroid. He has seen a Neuro opthamologist, and a neurologist who could find nothing definitive. He had CT of head, with and without contrast, multiple test by Optho – neurologist, and more tests by a neurologist. They found not able to find anything wrong with him. His famiiy Dr. has prescribed Fioricet and Valium for this condition and until 3 wks ago he has been able to keep the pain at bay. Bright light, tv, computer use increases his problem. At this time he has had a migraine and what he calls an eyegraine in his right eye radiating along the right forehead for the past 3 wks. Sometimes unable to sleep at night. Initially he was told he couldn’t have the new lens removed. We don’t know what to do at this time to alleviate the problem. Is there any suggestion out there?

  • I ha d cataract surgery on06/21/16 it is now 09/09/20th I am having headaches in my right temple were I had the surgery he said that I must have scratch my eye in my sleep for 20 days I have been putting ointment drops and nothing happenings I think that he needs to remove that lens because it feels like there is trash in the

    Trackback URL
    http://eyedocnews.com/003413-what-could-be-the-cause-of-bad-headaches-after-cataract-surgery/trackback/

    Have insights to contribute? Please submit your comment below